Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 257, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 18, 2008, 8:12 PM EDT for Cheshire County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2008, 8:12 PM EDT (00:12 UTC)
- Expired
- Aug 18, 2008, 9:05 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Cheshire County, NH
The radar
The Albany radar (KENX), 137 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 190012
SVRBOX
NHC005-190115-
/O.NEW.KBOX.SV.W.0257.080819T0012Z-080819T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
812 PM EDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF KEENE...
* UNTIL 915 PM EDT
* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTERFIELD...OR NEAR BRATTLEBORO...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF KEENE BY 830 PM EDT...
SWANZEY BY 835 PM EDT...
MARLBOROUGH BY 840 PM EDT...
TROY AND ROXBURY BY 845 PM EDT...
FITZWILLIAM BY 850 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR
FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.
LAT...LON 4291 7253 4295 7254 4298 7250 4299 7247
4298 7207 4273 7211 4273 7247 4281 7256
4288 7256
TIME...MOT...LOC 0012Z 275DEG 22KT 4287 7246
$$
FRANK3 follow-up statements
000
WWUS51 KBOX 190037
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
837 PM EDT MON AUG 18 2008
NHC005-190115-
/O.CON.KBOX.SV.W.0257.000000T0000Z-080819T0115Z/
CHESHIRE NH-
837 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN CHESHIRE COUNTY...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SWANZEY...OR 7 MILES SOUTH OF KEENE...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY AND ROXBURY BY 845 PM EDT...
FITZWILLIAM BY 850 PM EDT...
7 MILES SOUTH OF HARRISVILLE BY 855 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4290 7243 4295 7239 4298 7207 4273 7211
4273 7247 4274 7247 4276 7249 4282 7255
TIME...MOT...LOC 0037Z 275DEG 22KT 4286 7225
$$
FRANK000
WWUS51 KBOX 190054
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
854 PM EDT MON AUG 18 2008
NHC005-190115-
/O.CON.KBOX.SV.W.0257.000000T0000Z-080819T0115Z/
CHESHIRE NH-
854 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN CHESHIRE COUNTY...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TROY...OR 7 MILES NORTHWEST OF JAFFREY...MOVING EAST AT
21 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4277 7242 4287 7231 4294 7227 4298 7207
4292 7209 4273 7211 4273 7247 4274 7247
TIME...MOT...LOC 0054Z 274DEG 18KT 4285 7214
$$
FRANK000
WWUS51 KBOX 190105
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
905 PM EDT MON AUG 18 2008
NHC005-190114-
/O.CAN.KBOX.SV.W.0257.000000T0000Z-080819T0115Z/
CHESHIRE NH-
904 PM EDT MON AUG 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHESHIRE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
HOWEVER...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
STILL EXPECTED WITH THIS STORM.
LAT...LON 4277 7242 4287 7231 4294 7227 4298 7207
4292 7209 4273 7211 4273 7247 4274 7247
TIME...MOT...LOC 0104Z 274DEG 18KT 4285 7207
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:06 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 4:06 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT MON AUG 18 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND TONIGHT...PUSHING
OFF THE COAST TOMORROW MORNING. LARGE HIGH PRESSURE WILL THEN
FOLLOW...TRACKING OUT OF THE GREAT LAKES...THEN REMAINING OVER NEW
ENGLAND THROUGH SATURDAY. A COLD FRONT MAY APPROACH DURING SUNDAY OR
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS WESTERN NEW
YORK THIS AFTERNOON. AT THEIR CURRENT RATE OF SPEED...WITH NO
DEVELOPMENT AHEAD OF THEM...THEY WILL NOT ARRIVE INTO MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE UNTIL AROUND 8 PM. BY THAT TIME...THE
ATMOSPHERE IS PRETTY WELL CAPPED OVER SOUTHERN NEW ENGLAND. THAT
DOESN/T MEAN WE/RE RULING OUT ANY SHOWERS OR THUNDERSTORMS
OCCURRING. IT JUST MEANS THAT THE CHANCES ARE FAIRLY SLIM. SLIGHT
CHANCE TO VERY LOW END CHANCE POPS ARE IN THE GRIDS FOR THE
REMAINDER OF THE AFTERNOON AND TONIGHT. CLOUDY SKIES ARE LIKELY
OVERNIGHT WITH OR WITHOUT PRECIPITATION FALLING. TEMPERATURES WILL
BE VERY SIMILAR TO LAST NIGHT WITH LOWS AROUND 60 THROUGH THE
INTERIOR AND MID 60S LIKELY ALONG THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL NOT START ITS TREK THROUGH SOUTHERN NEW ENGLAND
UNTIL LATE MONDAY NIGHT/EARLY TUESDAY MORNING. THE ASSOCIATED UPPER
LEVEL TROUGH ALSO MOVES ACROSS NEW ENGLAND TUESDAY PROVIDING PLENTY
OF MID LEVEL LIFT TO SUSTAIN ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP ON THE FRONT/S LEADING EDGE. LOOKING AT THE MODELS...THERE
ACTUALLY DOESN/T APPEAR TO BE THAT MUCH INSTABILITY TUESDAY. THE
BEST LOOKING AREAS FOR THUNDERSTORMS AND ONE OR TWO SEVERE
THUNDERSTORMS IS ALONG THE SOUTH COAST OF RI AND MA WHERE BOTH ML
CAPE AND SB CAPE ARE ABOVE 1000 J/KG. ELSEWHERE ACROSS THE CWA...
LATEST MODEL SOUNDINGS SHOW A CAPPED ATMOSPHERE SO WHILE WE CANNOT
COMPLETELY RULE OUT A THUNDERSTORM OR TWO...THEY WILL BE VERY
ISOLATED.
TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE
AREA AND/OR DIMINISH BY 8 PM. THEN HIGH PRESSURE BEGINS TO BUILD IN
AS AN UPPER LEVEL RIDGE APPROACHES THE AREA. SHOULD BE A QUIET
NIGHT WITH PARTLY CLOUDY SKIES SHIFTING TO CLEAR SKIES BY THE END OF
THE NIGHT. TEMPERATURES BEHIND THE COLD FRONT WILL BE COOLER WITH
LOWS DROPPING INTO THE LOWER TO MID 50S ACROSS THE INTERIOR WITH MID
TO UPPER 50S ALONG THE COAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FOR WEDNESDAY...UPPER LEVEL TROUGH EXITS WHILE SURFACE HIGH BUILDS
EAST. NORTHWEST WINDS KEEP A COOL AIRMASS OVER THE AREA...WITH BELOW
NORMAL HIGHS IN THE 70S. CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL
COOLING WED NIGHT...SENDING TEMPERATURES INTO THE MID AND UPPER 40S
IN RURAL LOCALES ACROSS THE INTERIOR.
WARMER AIR WRAPS INTO THE AREA ON THU WITH UPPER LEVEL RIDGE
BUILDING INTO THE NORTHEAST U.S. AND BROAD SURFACE HIGH PRESSURE
REMAINING AS WELL. NET RESULT FOR THU THROUGH SAT WILL BE DAYTIME
HIGHS IN THE 80S WITH ONLY A SLOW INCREASE IN HUMIDITY THROUGH EARLY
THIS WEEKEND.
GFS AND ECMWF INDICATING THE UPPER RIDGE BREAKING DOWN SOMETIME SUN
OR MON...WITH A COLD FRONT CROSSING THROUGH THE AREA. THERE ARE
DIFFERENCES IN TIMING. WITH INCREASING MOISTURE ANTICIPATED AHEAD OF
THE FRONT...CHANCE SHOWERS/THUNDERSTORMS. CONTINUED WITH CHANCE POPS
FROM PREVIOUS FORECAST...FOR SUNDAY NIGHT AND MONDAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
REMAINDER OF THIS AFTERNOON...VFR.
TONIGHT...MAINLY VFR. OCCASIONAL MVFR CONDITIONS POSSIBLE IN
ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A MHT-ORH-BAF LINE.
TUESDAY...VFR WITH SCATTERED MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE WEST AND MOVING EASTWARD. CAPE AND
ISLANDS SHOULD STAY DRY UNTIL MIDDAY.
TUESDAY NIGHT...VFR AS HIGH PRESSURE MOVES INTO SOUTHERN NEW ENGLAND.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WED THROUGH SAT...VFR...EXCEPT PATCHY MVFR FOG TOWARDS DAYBREAK EACH
MORNING.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.
TUESDAY...SW WIND GUSTS UP TO 20KT POSSIBLE NEAR SHORE WITH A WIND
SHIFT TO THE NW EXPECTED IN THE AFTERNOON. SEAS WILL NEAR 5 FEET IN
THE OUTER COASTAL WATERS. HOWEVER...IT IS FOR A VERY BRIEF PERIOD
OF TIME. AM NOT CONFIDENT ENOUGH IN SEAS REACHING 5 FEET TO ISSUE A
SMALL CRAFT AT THIS TIME.
TUESDAY NIGHT...SEAS REMAIN BELOW SMALL CRAFT CRITERIA. NW WINDS
WILL GUST TO NEAR SCA CRITERIA /20-25KTS/ IN COLD AIR ADVECTION.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON WED WITH COLD
AIR ADVECTION AND NW FLOW. AT THIS TIME...WIND GUSTS TO 20 KTS ARE
EXPECTED. OTHERWISE TRANQUIL WINDS AND SEAS ON THE COASTAL WATERS
THROUGH SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ013-
016>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...NONE.
&&
SYNOPSIS...NMB
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NMB
AVIATION...RLG/NMB
MARINE...RLG/NMBHazardous weather outlook, Aug 18, 4:16 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT MON AUG 18 2008 MAZ013-016>024-RIZ006>008-192030- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 PM EDT MON AUG 18 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>012-014-015-026-NHZ011-012-015-RIZ001>005-192030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 416 PM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT AND THE WESTERN HALF OF MASSACHUSETTS. AN ISOLATED STRONG TO SEVERE STORM OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-192030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 416 PM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NMB
In the hours before
Special weather statement, Aug 18, 7:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 716 PM EDT MON AUG 18 2008 MAZ002-003-NHZ011-190030- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 716 PM EDT MON AUG 18 2008 AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL 12 MILES NORTHWEST OF MONROE...OR ABOUT 7 MILES EAST OF BENNINGTON...MOVING EAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...HINSDALE AND CHESTERFIELD BY 820 PM EDT...WINCHESTER AND 6 MILES SOUTHWEST OF SWANZEY BY 830 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. NMB
Special weather statement, Aug 18, 8:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 803 PM EDT MON AUG 18 2008 NHZ011-190045- CHESHIRE NH- 803 PM EDT MON AUG 18 2008 AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 5 MILES WEST OF CHESTERFIELD...OR ABOUT OVER BRATTLEBORO...MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND HINSDALE BY 810 PM EDT...WINCHESTER BY 820 PM EDT...SWANZEY AND 6 MILES SOUTH OF KEENE BY 830 PM EDT...TROY AND MARLBOROUGH BY 840 PM EDT...6 MILES SOUTHWEST OF DUBLIN AND 7 MILES SOUTH OF HARRISVILLE BY 850 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Aug 18, 8:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
807 PM EDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL ROWE 42.70N 72.90W
08/18/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
&&
THOMPSONNearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.